Virginia, 2010Damaging Winds in Virginia, June 14, 2010
June 14, 2010 · NWS RNK · 6 events in 5 counties and zones
A line of strong to severe thunderstorms over Kentucky held together as it moved southeast over portions of western Virginia. This line of storms was was strong enough to produce scattered wind damage as it moved across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms over Kentucky held together as it moved southeast over portions of western Virginia. This line of storms was was strong enough to produce scattered wind damage as it moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 14, 12:42 PM EST, 28 minutes earlier.
Area forecast discussion, Jun 14, 12:42 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT MON JUN 14 2010
.SYNOPSIS...
A VERY WARM AND MOIST ATMOSPHERE WILL REMAIN OVER THE AREA THROUGH
TUESDAY. A WEAK BACK DOOR COOL FRONT WILL MOVE INTO THE AREA FROM
THE NORTHEAST ON TUESDAY AND STALL ACROSS THE REGION. A STRONGER
COLD FRONT WILL FINALLY SWEEP THROUGH THE AREA BY WEDNESDAY NIGHT.
THIS WILL BRING SLIGHTLY COOLER TEMPERATURES AND DRIER AIR INTO
THE AREA TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AFTER LOOKING AT LATEST HRRR...LOCAL WRF...AND INCOMING NAM GUIDANCE...HAVE
DECIDED TO POST A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF THE
BLUE RIDGE FROM GREENBRIER COUNTY WV SOUTH THROUGH BLACKSBURG...AND
SOUTHWEST TO BOONE NC. MUCH OF THIS AREA HAS RECEIVED COPIOUS RAINFALL
DURING THE PAST COUPLE OF DAYS...RESULTING IN LOWERING OF 1-HOUR
FLASH FLOOD GUIDANCE TO 1 INCH OR LESS IN MANY AREAS...WITH 3-HOUR
FLASH FLOOD GUIDANCE LESS THAN 2 INCHES IN MANY AREAS.
LEADING EDGE OF NEXT UPSTREAM SHORT WAVE AND ASSOCIATED CONVECTION
ALREADY CRESTING UPPER RIDGE AND ADVANCING EAST SOUTHEAST THROUGH
EASTERN KENTUCKY...AND THIS CAPTURED FAIRLY WELL BY SOME OF THE
LATEST HIGHER RESOLUTION MODELS. WITH UNSTABLE AIR MASS AND GOOD
INSOLATION IN PLACE DOWNSTREAM OF THE WAVE...SEE NO REASON WHY THIS
AREA WILL NOT EXPAND IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES.
GPS PRECIPITABLE WATER ESTIMATES AT BLACKSBURG ONCE AGAIN RAPIDLY
INCREASING...AND WITH DEEP WARM MOISTURE PROFILE OVER AREA WITH
HIGH FREEZING AND WET BULB ZERO LEVELS...VERY HEAVY TO EXCESSIVE
RAINFALL SEEMS QUITE LIKELY CONSIDERING EXPECTED HIGH RAINFALL
RATES OVER NEARLY SATURATED GROUND.
WILL BOOST POPS ACROSS THE WEST TO ACCOUNT FOR ARRIVAL OF UPSTREAM
WAVE THIS AFTERNOON INTO THIS EVENING...OTHERWISE REST OF GRID
PACKAGE STILL LOOKS ON TARGET.
PREVIOUS DISCUSSION...
RADAR SHOWS THAT REMNANTS OF AN EARLIER MCS CONTINUES TO WEAKEN AS
IT MOVES INTO EXTREME EASTERN KY AND FAR SW VA.
MEANWHILE...SATELLITE SHOWS AN UPPER RIDGE REMAINS NEARLY
STATIONARY OVER THE SOUTHEAST...WHILE ONE CONVECTIVE COMPLEX IS
MOVG NEWD UP OVER THE RIDGE AND INTO MO AT THIS TIME...AND MORE
TSTMS ARE DEVELOPING ALONG THE BOUNDARY ON THE NORTH SIDE OF THE
RIDGE ACROSS IL/IN. CURRENT THINKING IS THAT THE REMNANT OF THE
MCS IN ERN KY WILL CONTINUE TO WEAKEN AND DISSIPATE...LEAVING A
BOUNDARY FOR CONVECTIVE DEVELOPMENT...ALONG WITH WEST TO NORTHWEST
UPSLOPE FLOW INTO THE MTNS...FOR LATE MORNING OR EARLY AFTERNOON
CONVECTION TO DEVELOP IN THE WESTERN CWA. THIS CONVECTION MAY
BECOME NUMEROUS ON THE WESTERN SLOPES...BUT IS EXPECTED TO REMAIN
SCATTERED AS IT MOVES EASTWARD INTO THE FOOTHILLS AND PIEDMONT.
MODEL SOUNDINGS CONTINUE TO LOOK TROPICAL...WITH DEEP CAPE BUT
WEAK LAPSE RATES...AND HIGH PWATS. VERY HEAVY DOWNPOURS REMAIN A
POSSIBILITY WITH ANY TSTMS TODAY. AMOUNT OF INSTABILITY TO SUPPORT
MORE THAN ISOLATED TO SCATTERED TSTM DEVELOPMENT TODAY IS STILL IN
QUESTION- MAY BE MOSTLY SHOWERS AND NOT DEEP CONVECTION. WESTERN
SLOPE AREAS FROM SMYTH AND TAZEWELL IN SW VA NORTH INTO SE WV HAVE
VERY LOW FFG. 1 TO 2 INCHES OF RAIN IN ABOUT AN HOUR WOULD LIKELY
CAUSE SOME FLOODING. AT THIS POINT...PREFER TO MONITOR TRENDS OF
HEATING AND DESTABILIZATION FOR CONVECTIVE DEVELOPMENT BEFORE
CONSIDERING ISSUING A FLASH FLOOD WATCH IN THE FAR WEST...BUT ONE
MAY BE NEEDED FOR THE AFTERNOON INTO THE NIGHT TIME HOURS. DESPITE
WESTERLY DOWNSLOPE FLOW...TSTMS HAVE BEEN ABLE TO TRACK ON INTO
THE FOOTHILLS AND PIEDMONT THE PAST FEW DAYS. THE FLOW MAY BE A
LITTLE STRONGER TODAY...SO HAVE LOWERED POPS IN THE PIEDMONT...BUT
STILL KEPT THEM LOW CHC. HIGHEST CHC TO LIKELY HEADING INTO THE
FAR WEST. RAISED HIGHS A FEW DEGREES TODAY ESPECIALLY IN THE
EAST...EXPECTING A LITTLE MORE SUN AND DOWNSLOPE FLOW. HIGHS
SHOULD BE LOWER TO MID 90S IN SOUTHSIDE VA AND NW PIEDMONT OF NC.
TONIGHT...THE THREAT FOR SHOWERS.TSTMS WILL COME FROM UPSTREAM
CONVECTIVE COMPLEXES SUCH AS THE ONGOING ONE IN MO. MODELS HAVE
HAD A TOUGH TIME HANDLING THESE COMPLEXES...BUT AT LEAST SOME PART
OF THE WESTERN CWA WILL LIKELY BE IN LINE TO HAVE ORGANIZED
CONVECTION MOVING IN...SO HAVE KEPT HIGH CHC POPS GOING IN THE FAR
WEST. MODELS ACTUALLY DEPICT A BACK DOOR TYPE COOL FRONT MOVING
INTO THE CWA TOWARD MORNING TUE- BUT THIS IS QUESTIONABLE SINCE IT
IS HIGHLY DEPENDENT ON AN MCS MOVG ALONG THE BOUNDARY AND
PRODUCING A WEAK WAVE WHICH PUSHES THE FRONT SOUTHWARD. AGAIN...A
FLASH FLOOD WATCH MAY BE NEEDED TO GO INTO TONIGHT IN THE
MTNS...ESPECIALLY THE FAR WEST...IF AN AREA OF CONVECTION IS
EXPECTED TO MOVE ALONG THE BOUNDARY TO OUR NORTH. TEMPS TONIGHT
SHOULD CONTINUE TO BE VERY WARM. HAVE STAYED CLOSE TO PERSISTENCE...
WITH LOWS IN THE MID 60S TO LOWER 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
ACTIVE WEATHER WILL PERSIST THROUGH THE SHORT TERM. AN UPPER TROUGH
WILL PUSH EAST TOWARDS THE GREAT LAKES...AND AN UPPER RIDGE WILL LIE
OVER THE SOUTHERN GULF COAST STATES THROUGH TUESDAY NIGHT. MEANWHILE AT
THE SURFACE...A FRONT WILL PASS THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT.
THE FRONT IS EXPECTED TO DRIFT BACK NORTHEAST AND THROUGH THE
BLACKSBURG AREA ON WEDNESDAY AS REMNANTS OF UPPER LOW OVER THE GREAT
BASIN GRADUALLY FILLS AND LIFTS NORTHEAST INTO GREAT LAKES..CAUSING
UPPER FLOW OVER MID ATLANTIC REGION TO TEMPORARY BACK INTO MORE OF
SOUTHWESTERLY COMPONENT. PASSAGE OF THE TROF TO THE NORTH SHOULD
THEN DRIVE A SECOND COOL FRONT THROUGH THE BLACKSBURG AREA ON
WEDNESDAY NIGHT.
AN ABUNDANT AMOUNT OF MOISTURE AND A MODERATELY UNSTABLE ENVIRONMENT
SHOULD BE MORE THAN SUFFICIENT TO MAINTAIN MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. LOCALIZED
SEVERE WEATHER WILL CONTINUE FROM LATE MORNING INTO EARLY EVENING
EACH DAY...MAINLY FROM STRAIGHT LINE WINDS AS OPPOSED TO HAIL DUE TO
VERY HIGH WET BULB ZERO AND FREEZING LEVELS.
TUESDAY AND WEDNESDAYS HIGHS AND LOWS SHOULD BE A FEW DEGREES COOLER
THAN PREVIOUS DAYS AS THE FRONT BRINGS COOLER AIR INTO THE COUNTY
WARNING AREA TUESDAY AND WEDNESDAY. HOWEVER...TEMPERATURES WILL
STILL RUN ABOVE SEASONAL NORMS.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
SURFACE HIGH COVERS MUCH OF THE REGION ON FRIDAY...DESPITE THIS SOME
MOISTURE LEFT OVER ACROSS THE NW NC MTNS AND SW VA MAY BE ENOUGH FOR
PULSE STORMS ON FRIDAY...SO KEPT SLT CHC POPS THERE. SOUTHERLY FLOW
BECOMES MORE ORGANIZED ON SATURDAY...AS HIGH PRESSURE SLIDES OFF THE
COAST AND A WEAK BOUNDARY LIES ACROSS THE GREAT LAKES. WILL INCREASE
POPS SLIGHTLY THIS DAY...MENTIONABLE POPS ACROSS NW NC AND SW VA.
WITH NO REAL TRIGGER EITHER DAY...WILL FORECAST MAX T JUST A FEW
DEGREES UNDER FULL H85 ADJUSTMENT/GUIDANCE...CONSIDERING ITS WARM
BIAS OVER THE PAST WEEK OR SO. COLD FRONT NEARS ON SUNDAY...AND AS
WINDS VEER TO THE WEST A LEE TROUGH DEVELOPS IN THE EAST. THE OP GFS
AS USUAL IS MORE AMPLIFIED AT H5 AND STRONGER WITH THIS COLD FRONT
THAN THE ECMWF...NONETHELESS NOT MUCH LIFT IS NEEDED TO ALLOW
CONVECTION TO DEVELOP IN SUCH A WARM AND HUMID AIRMASS. WILL EXPAND
THE AREA OF MENTIONABLE POPS THIS DAY. BY EARLY NEXT WEEK...UPPER
RIDGE IS DAMPENED ENOUGH...SUCH THAT WEAK DISTURBANCES WILL BE
ARRIVING FROM A PERSISTENT UPPER TROUGH IN THE WEST. THIS COMBINED
WITH A WEAK BOUNDARY NEARBY MAY PRODUCE MORE STORMS INTO MONDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LATEST SATELLITE AND RADAR PICTURES SHOW AREA OF STRONG TO SEVERE
THUNDERSTORMS MOVING SOUTHEAST TOWARD BLUEFIELD...SO CONFIDENCE IS
HIGH TO PLACE A 4-HOUR TEMPO GROUP ENDING AT 22Z/600 PM EDT FOR
MVFR TO LOCALIZED IFR RESTRICTIONS ASSOCIATED WITH HEAVY RAIN.
STRONG AND DANGEROUS DIRECTIONAL AND SPEED SHEAR CAN ALSO BE
EXPECTED IN THE VICINITY OF SOME OF THE STRONGER STORMS.
OTHERWISE...MAINTAINED PREDOMINATELY VFR FORECAST FOR THE REST OF
THE DAY AT REMAINDER OF TERMINAL FORECAST SITES...BUT MAINTAINED
MENTION OF CB IN CLOUD GROUP TO COVER FOR SCATTERED THREAT OF
CONVECTION THAT SHOULD SLOWLY INCREASE AS THE REST OF THE
AFTERNOON PROGRESSES DUE TO MOISTURE RICH AND UNSTABLE AIRMASS
THAT IS IN PLACE OVER AREA. THREAT TO ANY PARTICULAR FORECAST
POINT IS NOT YET HIGH ENOUGH TO WARRANT TEMPO GROUP...BUT WILL
AMEND AS NECESSARY IF ANY PARTICULAR STORM MAKES A BEE-LINE FOR A
TERMINAL FORECAST POINT/AIRPORT.
ONCE INITIAL CLUSTER OF STORMS PASSES OFF TO THE SOUTH AND
EAST...THIS EVENING THERE CONTINUES TO BE A THREAT OF ADDITIONAL
ACTIVITY LATE TONIGHT INTO TUESDAY AS ANOTHER SHORT WAVE IMPULSE
CRESTS THE UPPER RIDGE AND APPROACHES THE AREA FROM THE WEST...SO
HAVE INCLUDED CB IN CEILING FORECAST FOR MOST SITES.
DEEP MOISTURE WILL REMAIN IN PLACE THROUGH MID WEEK WITH A GOOD CHANCE
OF ANOTHER DISTURBANCE...COUPLED WITH THE APPROACH OF A WEAK BACKDOOR
COOL FRONT...BRINGING MORE SCATTERED TO WIDESPREAD CONVECTION
TUESDAY...FOLLOWED BY ANOTHER WEAK COOL FRONT EDGING INTO THE
REGION WEDNESDAY. ABUNDANT LOWER TROPOSPHERIC MOISTURE...STAGNANT
LOW LEVEL WINDS...AND THREAT OF SHOWERS/THUNDERSTORMS WITH VERY
HEAVY RAIN WILL MAINTAIN THREAT OF MVFR TO LOCALIZED IFR WEATHER
AT JUST ABOUT ALL TERMINAL FORECAST POINTS...WITH ONLY OCCASIONAL
IMPROVEMENTS BACK VFR RANGE DURING DAYTIME HOURS IN BETWEEN
STORMS.
SOMEWHAT DRIER AIR MAY FINALLY WORK INTO THE AREA FOLLOWING THE
SECOND COOL FRONT BY THURSDAY...FINALLY PROVIDING A BETTER CHANGE
FOR A LONGER PERIOD OF VFR WEATHER (OUTSIDE OF ANY LATE NIGHT
VALLEY FOG) FOR THURSDAY THROUGH THE END OF THE OUTLOOK PERIOD.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>018.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ/WERT
SHORT TERM...REB
LONG TERM...KM
AVIATION...JJ/WERT
Hazardous weather outlook, Jun 14, 3:31 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EDT MON JUN 14 2010
NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-151000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
431 AM EDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG
WINDS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG
WINDS WILL BE POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-VAZ032>035-043>047-058-059-151000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
431 AM EDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND
STRONG WINDS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG
WINDS WILL BE POSSIBLE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:26 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT MON JUN 14 2010
VAZ007-010-WVZ042-141900-
BLAND VA-MERCER WV-TAZEWELL VA-
126 PM EDT MON JUN 14 2010
...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER AND TAZEWELL
COUNTIES...
AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
NORTH OF PINEVILLE TO 10 MILES WEST OF WELCH TO 19 MILES SOUTHWEST OF
HURLEY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS AS WELL...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR RICHLANDS...BANDY...AND AMONATE AROUND 200
PM...CEDAR BLUFF AROUND 205 PM...WENONAH...CLIFFIELD AROUND 210
PM...AND TAZEWELL AND BLUEFIELD BY AROUND 215 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3720 8178 3725 8175 3721 8167 3721 8154
3728 8142 3760 8116 3760 8111 3744 8086
3730 8092 3728 8100 3724 8096 3713 8102
3699 8148 3702 8147 3700 8156 3694 8166
3698 8179 3711 8190 3714 8191
SKThunderstorm Wind, Tazewell
- When
- June 14, 1:10 PM EST
- Where
- Tazewell County, Tazewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -81.520
Two large trees were blown down on Adria Road in Tazewell. Damage amounts are estimated.
Thunderstorm Wind, Smyth
- When
- June 14, 1:40 PM EST
- Where
- Smyth County, Atkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Public
- Coordinates
- 36.870, -81.420
A one foot diameter tree was blown down blocking SR 615. Damage amounts are estimated.
Thunderstorm Wind, Smyth
- When
- June 14, 1:49 PM EST
- Where
- Smyth County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.830, -81.500
A tree was blown down in Marion. Damage amounts are estimated.
Thunderstorm Wind, Wythe
- When
- June 14, 2:04 PM EST
- Where
- Wythe County, Wytheville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.950, -81.080
A large tree was blown down in Wytheville at the intersection of Old Stage Road and South Fork Drive. Damage amounts are estimated.
Thunderstorm Wind, Galax (C)
- When
- June 14, 2:25 PM EST
- Where
- Galax (C) County, Galax
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -80.920
Several trees were blown down in Galax. Some shingles were also blown off of a few houses. Damage amounts are estimated.
Thunderstorm Wind, Carroll
- When
- June 14, 2:35 PM EST
- Where
- Carroll County, 2.98 mi NNW of Fancy Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.710, -80.720
Numerous large limbs were blown down on VA 620 between I-77 and HWY 52. Large limbs were also knocked down by thunderstorm winds along I-77 in the same area. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240896, 240897, 240898, 240899, 240900, 240902.